why would a dr. change me from 5mg. of oxycodone to 30mg. morphine? i was put out of work cuz i could not funtion only weigh 113lbs now he has change me to 10mg of morphine i told him i am not comfortable taking morphine.
When taking these medications we build up a tolerence and therefore we have to have the dosage increased to get relief over time. Had you been complaining that your meds were not working as well as they used too? I am assuming you were taking morhine 10 mg with the 5mg oxycodone as a break thru medication.
If this is correct how long have you been on thes dose?
I too am taking ms contin and have been told, it is less of a problem than many opoids. I think hearing "morphine" you get scared and the name alone has a bad rep. I have been in pain 4 years now. The MS Contin, so far has helped but I have a big fear of drugs since as a teenager and young adult being addicted but then I turned my life around and became a workout nut that I think went too far and am afraid taking the drugs. I know the choice is the drug or pain. I was even takiing ultram with a lower amt of ms contin and that helped too but I read a thread on here that scared me so that I got off of it and don't even remember why this person wrote in depth of what a bad drug it was. The ultram wasn't strong and worked half the time, the ms contin, so far has always worked. I lost a lot of weight on the ultram, which I liked but I know is a poor reason to take it.
Anyway, I heard the same as theeagle. My heart goes out to anyone on these boards.
Morphine is a natural drug. Not synthetic like that of Oxycodone. It also doesn't give you that euphoric effect which can be good. If you are truley not comfortable with the Morphine then talk with your Doctor about it. I'm sure that he will switch you back.
Did you ask him for an increase in the first place? This could be the reason why. A 15 mg Morphine is actually stronger than a 5mg Oxycodone. So putting you on a 30mg was really a huge jump. I can see why you couldn't work.
I hope that the 10 mg works though..Please take care and good luck,
Morphine mg to mg, (administered orally) has about 1/2 the analgesic effectiveness of oxycodone. So 30mg of morphine would be euqal to around 15mg of oxy. Did you tell the doc that the oxy 5mg. wasnt taking care of the pain? Other than that,I cant imagine why he would "up your meds" just out of the blue.
Hi Dylan, glad to hear you're pain is under control for you.
You said you have been on mscontin for 4 years....have you been on the original dose all these 4 yrs or has the dose needed to be increased occasionally to control you're pain?
I too have a huge fear of drugs, but from all I've been reading if they are used responsibly there shouldn't be an abuse problem.
I just hear so many horror stories out 'there'
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.